Alert archive / Minnesota / River Flood Warnings in 2011

River Flood Warning 1, NWS Grand Forks, ND

March 20, 2011Clay County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Mar 20, 2011, 11:55 AM CDT for Clay County, Minnesota. It took effect at Mar 22, 2011, 9:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 11:55 AM CDT (16:55 UTC)
In effect from
Mar 22, 2011, 9:00 PM CDT
Expired
Mar 21, 2011, 11:20 AM CDT
In force
Issued by
NWS Grand Forks, ND
Flood severity
Minor

County Clay County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Branch Buffalo River at Sabin (SABM5). The gauge peaked at 9.50 ft at Mar 22, 2011, 11:00 AM CDT.

actionminormoderate81012141603/2003/2103/22
Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WGUS43 KFGF 201655
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1155 AM CDT SUN MAR 20 2011

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW 
FLOOD WARNING FOR 
SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY...

BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY...

BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY...

.SNOWMELT OVER THE LAST SEVERAL DAYS HAS CAUSED LOCAL RUNOFF...WHICH WILL CONTINUE THE NEXT 
COUPLE OF DAYS AS TEMPERATURES REMAIN ABOVE FREEZING. THIS RUNOFF SHOULD BE SUFFICIENT TO 
BRING POINTS ALONG THE BUFFALO RIVER AND SOUTH FORK ABOVE MINOR FLOOD STAGE BY TUESDAY.  
CONFIDENCE IS HIGH THAT THESE RIVER POINTS WILL RISE ABOVE FLOOD STAGE. THERE IS UNCERTAINTY ON 
HOW THE RAPID DECREASE IN TEMPERATURE THE MIDDLE OF THIS WEEK WILL AFFECT STAGES. THIS SITUATION 
WILL BE CLOSELY MONITORED HERE AT YOUR NATIONAL WEATHER SERVICE GRAND FORKS OFFICE. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS FORECAST DOES NOT ACCOUNT FOR ICE JAMS THAT CAN 
QUICKLY RAISE LOCAL RIVER LEVELS WITH LITTLE OR NO NOTICE.

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-201955-
/O.NEW.KFGF.FL.W.0001.110323T0200Z-110325T2100Z/
/SABM5.1.SM.110323T0200Z.110324T0000Z.110325T0900Z.UU/
1155 AM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SO BR BUFFALO RIVER AT SABIN.
* FROM TUESDAY EVENING TO FRIDAY AFTERNOON.
* AT 10:45 AM SUNDAY THE STAGE WAS 8.8 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 


$$

MNC027-201954-
/O.NEW.KFGF.FL.W.0002.110323T0300Z-110325T1200Z/
/HWYM5.1.SM.110323T0300Z.110323T1800Z.110325T0000Z.NO/
1155 AM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM TUESDAY EVENING TO FRIDAY MORNING.
* AT 10:45 AM SUNDAY THE STAGE WAS 5.8 FEET. 
* MINOR FLOOD STAGE IS 7.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 


$$

MNC027-201954-
/O.NEW.KFGF.FL.W.0003.110323T2024Z-000000T0000Z/
/DILM5.1.SM.110323T2024Z.110325T1800Z.000000T0000Z.UU/
1155 AM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10:30 AM SUNDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON.  
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.


$$
WJB
2 follow-up statements
949 
WGUS83 KFGF 201739
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1239 PM CDT SUN MAR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...
   THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
   THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY
   THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY

.THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY REFLECT A FIRST CREST FOR THE RIVER POINTS CONSIDERED...FOLLOWED 
BY A FREEZE UP FOR A WEEK OR MORE. THIS WILL OPEN THE POSSIBILITY FOR 
A SUBSEQUENT CREST OR CRESTS IN APRIL. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS FORECAST DOES NOT ACCOUNT FOR ICE JAMS THAT CAN 
QUICKLY RAISE LOCAL RIVER LEVELS WITH LITTLE OR NO NOTICE.

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

 - ICE JAMS COULD CAUSE RIVER STAGES TO FLUCTUATE 1 TO 2 FEET FROM THE 
   FORECAST STAGE VALUES.  

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-220539-
/O.CON.KFGF.FL.W.0001.110323T0200Z-110325T2100Z/
/SABM5.1.SM.110323T0200Z.110324T0000Z.110325T0900Z.UU/
1239 PM CDT SUN MAR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SO BR BUFFALO RIVER AT SABIN.
* FROM TUESDAY EVENING TO FRIDAY AFTERNOON. 
* AT 11:45 AM SUNDAY THE STAGE WAS 8.8 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOODING ON ROAD CUT AT OLD 
  MEANDER SCAR EAST OF GAGE BEGINS.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         03/21  03/22  03/23  03/24  03/25  03/26  03/27

S. BUFFALO RIVER
  SABIN              9.2   10.9   12.2   12.5   12.1   11.5   10.9

$$

MNC027-220538-
/O.CON.KFGF.FL.W.0002.110323T0300Z-110325T1200Z/
/HWYM5.1.SM.110323T0300Z.110323T1800Z.110325T0000Z.NO/
1239 PM CDT SUN MAR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM TUESDAY EVENING TO FRIDAY MORNING. 
* AT 11:45 AM SUNDAY THE STAGE WAS 5.8 FEET. 
* MINOR FLOOD STAGE IS 7.0 FEET.
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         03/21  03/22  03/23  03/24  03/25  03/26  03/27

BUFFALO RIVER
  HAWLEY             6.1    6.6    7.1    7.3    6.9    6.6    6.4

$$

MNC027-220538-
/O.CON.KFGF.FL.W.0003.110323T2024Z-000000T0000Z/
/DILM5.1.SM.110323T2024Z.110325T1800Z.000000T0000Z.UU/
1239 PM CDT SUN MAR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11:30 AM SUNDAY THE STAGE WAS 9.5 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT STATEMENT(S) - AT 15.0 FEET, GAGE NOT ACCESSABLE ABOVE 15 
  FEET.

&& 

DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         03/21  03/22  03/23  03/24  03/25  03/26  03/27

BUFFALO RIVER
  DILWORTH           9.9   10.7   11.2   12.9   14.7   15.0   14.1

$$
WJB
587 
WGUS83 KFGF 211620
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1120 AM CDT MON MAR 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR 
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR...
   THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY
   THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY

.A STORM SYSTEM IS EXPECTED TO IMPACT THE NORTHERN PLAINS ON
TUESDAY INTO WEDNESDAY WHICH SHOULD BRING A VARIETY OF WEATHER
CONDITIONS WITH IT. A MIXTURE OF RAIN...FREEZING RAIN OR SLEET
MAY START OFF THE EVENT BEFORE IT SWITCHES OVER TO SNOW. HOWEVER
IT APPEARS THAT COOLER TEMPERATURES WILL MOVE IN BEHIND THIS
SYSTEM. THE MAIN RESULT OF THESE COOLER TEMPERATURES WILL BE 
A SLOW DOWN IN THE MELT. THIS FORECAST ONLY USES PRECIPITATION
FOR THE NEXT 24 HOURS SO MOST OF THE PRECIPITATION EXPECTED WITH
THE TUESDAY AND WEDNESDAY STORM SYSTEM IS NOT INCLUDED IN THIS
FORECAST.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS FORECAST DOES NOT ACCOUNT FOR ICE JAMS THAT CAN 
QUICKLY RAISE LOCAL RIVER LEVELS WITH LITTLE OR NO NOTICE.

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-230420-
/O.EXT.KFGF.FL.W.0002.110322T1800Z-110326T0000Z/
/HWYM5.1.SM.110322T1800Z.110323T1200Z.110325T1200Z.NO/
1120 AM CDT MON MAR 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM TUESDAY AFTERNOON TO FRIDAY EVENING. 
* AT 10:45 AM MONDAY THE STAGE WAS 6.6 FEET. 
* MINOR FLOOD STAGE IS 7.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON. THEN THE RIVER IS EXPECTED TO CONTINUE TO RISE TO 
  NEAR 7.3 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY FRIDAY MORNING.
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         03/22  03/23  03/24  03/25  03/26  03/27  03/28

BUFFALO RIVER
  HAWLEY             6.9    7.3    7.2    7.0    6.8    6.6    6.3

$$

MNC027-230419-
/O.EXT.KFGF.FL.W.0003.110322T1800Z-000000T0000Z/
/DILM5.1.SM.110322T1800Z.110325T1800Z.000000T0000Z.UU/
1120 AM CDT MON MAR 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10:30 AM MONDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON THEN CONTINUE TO RISE TO NEAR 14.0 FEET BY FRIDAY 
  AFTERNOON.
* IMPACT STATEMENT(S) - AT 15.0 FEET, GAGE NOT ACCESSABLE ABOVE 15 
  FEET.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         03/22  03/23  03/24  03/25  03/26  03/27  03/28

BUFFALO RIVER
  DILWORTH          11.8   12.6   13.4   13.9   13.8   13.0   12.1

$$

MNC027-211650-
/O.CAN.KFGF.FL.W.0001.000000T0000Z-110325T2100Z/
/SABM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1120 AM CDT MON MAR 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* AT 10:45 AM MONDAY THE STAGE WAS 9.0 FEET. 
* THE RIVER IS FORECAST TO CREST BELOW FLOOD STAGE AT 11.5 FEET 
  WEDNESDAY EVENING.
* IMPACT STATEMENT(S) - AT 12.0 FEET, FLOOD WARNING STAGE...MINOR. 
  VERY MINOR FLOODING.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         03/22  03/23  03/24  03/25  03/26  03/27  03/28

S. BUFFALO RIVER
  SABIN             10.1   11.3   11.5   11.2   10.6   10.1    9.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 20, 11:22 AM CDT, 33 minutes earlier.

Area forecast discussion, Mar 20, 11:22 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1122 AM CDT SUN MAR 20 2011

.UPDATE...
FOG AND TEMPS THE MAIN ISSUE THIS AFTN. SFC LOW NEAR A RUGBY TO
JAMESTOWN CORRIDOR MOVING EAST-NORTHEAST. AREA OF DENSE FOG RACED
NORTHWARD QUICKLY UP THE JAMES VALLEY IN SOUTH DAKOTA AND THEN UP
THROUGH VALLEY CITY TO DEVILS LAKE IN THE 12-14Z PERIOD. FOG IS
SPREADING A BIT MORE NORTH AND EAST WITH TIME LIKELY INTO THE
WESTERN END OF THE RED RIVER VALLEY. LIKELY WILL NOT GET RID OF IT
TIL TROUGH PASSES AND WINDS SHIFT WEST LATER ON THIS AFTN. THUS
EXPANDED DENSE FOG ADV A BIT EAST TO THE RED RIVER AND EXTENDED IN
TIME TO 22Z FOR ENDING. ALSO NUDGED TEMPS DOWN A BIT....STILL HAVE
CHANCE FOR SOME LOW 40S IN FAR SOUTH AS SOME CLEARING NOTED ATTM
SOUTHWEST OF JAMESTOWN SPREADS EAT AND ALLOW A TEMP RISE THIS AFTN.

&&

.AVIATION...
IFR CONDITIONS ENCOMPASS MOST OF ND AND MN WITH AREAS OF PATCHY
DENSE FOG (1/4 SM OR LESS) ACROSS THE EASTERN DAKOTAS. CLOUD MASS
SHOULD DRIFT NORTHEASTWARD THROUGH THE DAY AS AN UPPER LEVEL
DISTURBANCE MOVES THROUGH THE REGION. DIFFICULT TO SAY WHEN IFR
CONDITIONS WILL IMPROVE AND THE FOG WILL LIFT...SO MULTIPLE TAF
UPDATES ARE LIKELY. MODEST SOUTHEAST WIND THIS MORNING WILL SHIFT
TO THE WEST-NORTHWEST AFTER SURFACE LOW/TROUGH PASSAGE.

&&

.HYDROLOGY...
A SMALL STREAM FLOOD ADVISORY CONTINUES FOR LOCAL FLOODING NEAR
CAYUGA (SARGENT COUNTY)...NEAR ROTHSAY IN OTTERTAIL COUNTY FROM
SNOWMELT AND LOCAL RUNOFF. THESE ADVISORIES WILL LIKELY BE RE-ISSUED
EARLY THIS AFTERNOON. ABOVE FREEZING TEMPS THE NEXT 48 HOURS WILL
CONTINUE MELTING IN THE SOUTHERN RED RIVER VALLEY FOR MONDAY INTO
TUESDAY...AND WILL ALLOW THE POSSIBILITY OF ADDITIONAL FLOODING
ALONG SMALL STREAMS. IT WILL TAKE LONGER TO SEE BREAKUP AND MOVEMENT
ON THE MAINSTEM RED AND ASSOCIATED TRIBUTARIES. COLDER WEATHER AND
MIXED PRECIPITATION CHANGING TO SNOW WILL MOVE IN BY TUESDAY
AFTERNOON...WHILE THIS WILL ADD LIQUID WATER EQUIVALENT TO THE
SYSTEM...THE MELTING PROCESS WILL GRIND TO A HALT OVER MOST AREAS BY
WEDNESDAY. EXTENDED FORECASTS SHOW THIS SPRING FREEZE UP MAY LAST
THROUGH THE END OF THE MONTH.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT SUN MAR 20 2011/

DISCUSSION...

PRECIP CHANCES FOR TODAY ALONG WITH THE MAJOR SYSTEM ON TUESDAY
WILL BE THE PRIMARY HEADACHE THIS MORNING.

LEAD SHORTWAVE TROUGH WILL CONTINUE TO EJECT OUT INTO THE CWA
TODAY. SFC LOW PRESSURE CURRENTLY OVER SOUTH CENTRAL ND/NORTH
CENTRAL SD WILL MOVE EASTWARD. SOUTHEASTERLY WINDS AHEAD OF THE
LOW HAVE CONTINUED OVER THE REGION...AND MODELS CONTINUE TO SHOW
SOME DECENT ISENTROPIC LIFT THIS MORNING. RADAR LOOP SHOWS THAT
MOST OF THE PRECIP HAS LIFTED TO THE NORTH AND EAST...ALTHOUGH
THERE HAS BEEN SOME CONVECTIVE ACTIVITY ALONG THE NEB/SD BORDER
THAT MAY CLIP OUR VERY FAR SOUTHEASTERN COUNTIES. PRECIP AMOUNTS
HAVE BEEN VERY LIGHT...AND MANY OF THE RADAR RETURNS HAVE NOT BEEN
REACHING THE GROUND. WILL CONTINUE TO KEEP 20-50 POPS THIS
MORNING AS THE UPPER SYSTEM MOVES EAST...AND SLIGHTLY LESS THIS
AFTERNOON. WITH TEMPS HOLDING STEADY IN THE MID TO UPPER 30S EARLY
THIS MORNING...HIGHS IN THE UPPER 30S TO MID 40S CONTINUE TO LOOK
GOOD FOR TODAY.

TONIGHT AND INTO MONDAY...IT SHOULD BE FAIRLY QUIET AS RIDGING
BUILDS IN BRIEFLY BETWEEN SYSTEMS. TEMPS SHOULD BE SLIGHTLY COOLER
AS COLD AIR ADVECTION SETS IN BEHIND TODAY'S SYSTEM. MADE ONLY A
FEW MINOR TWEAKS TO WHAT WE HAD GOING FOR THIS PERIOD...CONTINUING
WITH SOME SLIGHT POPS IN OUR NORTHEAST AND HIGHS IN THE 30S TO LOW
40S.

MONDAY NIGHT...THE FIRST LOBE OF THE BIG TROUGH IN THE WESTERN
CONUS BEGINS TO MOVE INTO MT/WY. THE SFC LOW WILL DEEPEN OVER
WY/CO AND BEGIN TO MOVE EAST INTO THE CENTRAL PLAINS. MODELS ARE
PRETTY CONSISTENT ON KEEPING MOST OF THE PRECIP TO OUR SOUTH AND
WEST THROUGH MUCH OF MONDAY EVENING...ALTHOUGH A FEW OF THEM START
TO MOVE PRECIP INTO THE SOUTHWESTERN CWA TOWARDS MORNING. BUMPED
UP POPS JUST A BIT IN THAT AREA AFTER 06Z.

THE SYSTEM REALLY GETS GOING ON TUESDAY AS THE UPPER LOW BEGINS TO
MOVE INTO THE NORTHERN PLAINS. THE GFS...GEM...AND ECMWF ALL BRING
THE SYSTEM OUT SOMEWHERE INTO THE NORTHERN PLAINS. THE NAM IS
FURTHER SOUTH...BUT CONSIDERING IT IT MORE THAN 60 HOURS OUT AND
THE NAM IS UNRELIABLE THAT FAR OUT...WILL LEAN MORE TOWARDS THE
GLOBAL MODELS. ALL HAVE THE SFC LOW MOVING JUST TO OUR
SOUTH...WITH PLENTY OF PRECIP OVER THE CWA FROM TUESDAY INTO
WEDNESDAY. THERE IS SOME QUESTION AS TO WHAT PHASE THE PRECIP WILL
BE. MODELS SOUNDINGS FOR THE FARGO AREA TUESDAY MORNING AS WELL
AS 850MB PLOTS SHOW THE SOUTHERN CWA WILL HAVE QUITE A BIT OF WARM
AIR FROM ABOUT 800MB DOWN TOWARDS THE SFC. THE NAM IS QUITE A BIT
COLDER AND SHOWS SNOW...AND IF ANY OF THE MODELS ARE A BIT COLDER
AT THE SFC THAN EXPECTED...ALWAYS A POSSIBILITY...THERE COULD BE
SOME FREEZING RAIN. SREF PROBABILITIES OF PRECIP TYPE BASICALLY
HAVE ALL FOUR OPTIONS OVER THE CWA DURING THE DAY ON TUESDAY.

WITH THE LARGE AMOUNT OF UNCERTAINTY...WILL INCLUDE A MENTION OF
FZRA AS WELL AS RAIN AND SNOW FOR TUESDAY MORNING. PLENTY OF QPF
TO WORK WITH...BUT SNOW AMOUNTS WILL DEPEND ON WHEN AND WHERE
CHANGE OVER OCCURS. WARMER GFS HAS THE HEAVIEST SNOW AMOUNTS NEAR
THE INTERNATIONAL BORDER WHILE THE SLIGHTLY COOLER ECMWF PUTS THE
HEAVIEST SNOW FROM KDVL TO KFFM. SO FAR FOR NOW PUT HEAVIEST SNOW
GRIDS A BIT FURTHER NORTH THAN THE ECWMF...BUT WILL PROBABLY HAVE
TO BE ADJUSTED. DUE TO THE HIGH LEVEL OF UNCERTAINTY AS TO THE
PHASE AND WHERE PRECIP WILL OCCUR...WILL HOLD OFF ON A WATCH FOR NOW.

FOR WEDNESDAY AND INTO THE EXTENDED...PRECIP WILL CHANGE OVER TO
SNOW AND TAPER OFF. TEMPS LOOK FAIRLY COLD WITH NEW SNOW AND 850MB
TEMPS WELL BELOW ZERO. TWEAKED TEMPS A BIT FURTHER DOWN...BUT
CONTINUED COLD WITH ANOTHER CHANCE FOR SNOW ON SATURDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...DENSE FOG ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR NDZ007-008-
     014>016-024-026>030-038-039-049-052>054.

MN...NONE.
&&

RIDDLE/ROGERS/WJB/JR
Hazardous weather outlook, Mar 20, 6:39 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
639 AM CDT SUN MAR 20 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-211145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
639 AM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SMALL STREAM AND ROAD FLOODING CONTINUES FOR WILKIN AND OTTERTAIL
COUNTIES NEAR ROTHSAY AND IN SOUTHEASTERN SARGENT COUNTY DUE TO
RUNOFF FROM LOCAL SNOWMELT. WITH HIGHS EXPECTED TO RISE ABOVE 40
DEGREES THIS AFTERNOON...THE SNOWMELT AND LOCAL RUNOFF IS EXPECTED
TO CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCAL SNOWMELT RUNOFF WILL SLOW SOMEWHAT ON MONDAY AS TEMPERATURES
TOP OUT IN THE UPPER 30S. COLDER AIR MOVING IN AFTER THE MIDDLE OF
THE WEEK WILL BRING A HALT TO THE MELT AS AFTERNOON HIGHS ARE
EXPECTED TO NOT RISE ABOVE FREEZING.

A SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE NORTHERN PLAINS ON
TUESDAY. THE EXACT TRACK OF THE SYSTEM IS STILL UNCERTAIN...BUT
PORTIONS OF THE FORECAST AREA COULD SEE SOME HEAVY SNOWFALL
ACCUMULATION AND EVEN A GLAZING OF ICE IS NOT OUT OF THE QUESTION.
RAIN OR FREEZING RAIN IS EXPECTED TO MOVE INTO THE SOUTHERN RED
RIVER VALLEY EARLY TUESDAY MORNING...SPREADING NORTH AND EASTWARD
THROUGH THE DAY. A MIXTURE OF RAIN...FREEZING RAIN...AND SNOW WILL
BE POSSIBLE TUESDAY BEFORE CHANGING TO ALL SNOW TUESDAY NIGHT AND
TAPERING OFF ON WEDNESDAY. THE HEAVIEST BAND OF SNOW ACCUMULATION
COULD SEE OVER 8 INCHES OF SNOW...ALTHOUGH EXACT AMOUNTS ARE STILL
UNCERTAIN.  STAY TUNED FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 11:55 AM CDTRiver Flood WarningFGFClay5 days
Mar 20, 11:55 AM CDTRiver Flood WarningFGFClay40 days
Mar 20, 1:00 PM CDTAreal Flood AdvisoryFGFOtter Tail, Wilkin4 days
Mar 20, 3:27 PM CDTWinter Storm WatchFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more24 hr

Nearby

River Flood Warnings in Minnesota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.